Do You gain weight with Insulin

June Tademy
By June Tademy Latest Reply 2011-04-15 20:15:01 -0500
Started 2011-04-01 16:51:47 -0500

Hey guys, I am currently taking Actos and Glipzide I do know that Actos puts the weight on, I was advised by the doctors, but it is controlling my BS. The doctors know this yet they keep telling me to loose weight. I keep to my diet and I walk 30-60 min daily. I am thinking of going on insulin so that I might control this weight gain. What do you guys think—-help me out :)

8 replies

Lori1108 2011-04-13 15:23:41 -0500 Report

I was 16 when I found out I had diabetes. Yes, insulin also puts weight on. I went from in one year's time 135 to 160. My mother used to work in the nursing homes as a cook and restaurants, so when she cooked she knew portions. So with careful eating hopefully you should not. Leave the carbs alone!!

June Tademy
June Tademy 2011-04-15 20:15:01 -0500 Report

Thank you Lori, I had a feeling I could do something since the Doctors know my history and still make the loose weight request. I will do all that I can to stay away from the carbs. Thank you for your response and I will advise you on my weightloss or gain and get more information from you. Bless You

Armourer 2011-04-13 14:29:45 -0500 Report

I'm one of those who's insulin use puts on weight. I didn't know for several years that you change the injection site. I used my left side since I feel less on the left side due to a head injury. Well, my left side stomach was larger then on the right. Doc then told me it is a growth hormone and that was the cause of extra fat on the left and why I had gained 25 pounds since using insulin. It really depends on your body chemistry. As usual I'm one of the unlucky ones'. LOL

June Tademy
June Tademy 2011-04-13 14:02:16 -0500 Report

I thank all of you for your information, I do believe the insulin will have more advantages than the ACTOS and I will just continue to work on the weight gain since it might now be as rapid as the actos weight gain is. Thank you soooo very much at least the BS will stay intact. I appreciate all of you very much.

WendyFR 2011-04-11 20:21:44 -0500 Report

Yes, insulin does cause weight gain. It actually makes you hungry, well that's what my nutritionist tells me. It is very difficult to lose wieght using insulin, but you are able to.

Erin P
Erin P 2011-04-04 19:27:08 -0500 Report

Yes it can cause weight gain. My mom and I walk 5 miles a day but I can't lose my tummy because of the scar tissue from giving my short acting insulin in my stomach. I give my long acting in my thighs.

realsis77 2011-04-02 12:35:41 -0500 Report

Hi. Insulin has been a God send for me. The weight can is not too bad. The benifits out weigh theweight gain. Its not that much.

jayabee52 2011-04-01 17:24:02 -0500 Report

Howdy June!
Unfortuntely it is said that insulin does tend to put weight on you. But IMO the benefits of insulin outweighs (no pun intended) the downside.